Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 15, NWS Boston/Norton, MA

March 3, 2010Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Mar 3, 2010, 3:49 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Mar 3, 2010, 12:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2010, 3:49 AM EST (08:49 UTC)
In effect from
Mar 3, 2010, 12:00 PM EST
Expired
Mar 4, 2010, 8:00 AM EST
In force
20 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS71 KBOX 030849
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 AM EST WED MAR 3 2010

...LOW PRESSURE MOVING UP THE COAST WILL BRING STRONG WINDS TO THE
CAPE AND ISLANDS THIS AFTERNOON AND TONIGHT...

MAZ022>024-031700-
/O.NEW.KBOX.WI.Y.0015.100303T1700Z-100304T0900Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
349 AM EST WED MAR 3 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST
THURSDAY. 

NORTHEAST WINDS WILL INCREASE TODAY WITH A POTENTIAL FOR SUSTAINED
WINDS GREATER THAN 30 MPH AND GUSTS GREATER THAN 45 MPH DURING THE
AFTERNOON AND AT NIGHT. THE HIGHEST LIKELIHOOD FOR THIS WIND WILL BE
ON NANTUCKET AND ALONG OUTER CAPE COD.

A STORM MOVING UP THE COAST WILL BRING THIS POTENTIAL FOR WIND. THE
STORM WILL PASS WELL SOUTH AND EAST OF NANTUCKET TONIGHT AND THEN
MOVE SOUTH OF NOVA SCOTIA ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

WTB
4 follow-up statements
850 
WWUS71 KBOX 031517
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1017 AM EST WED MAR 3 2010

...LOW PRESSURE MOVING UP THE COAST WILL BRING STRONG WINDS TO
THE CAPE AND ISLANDS THIS AFTERNOON AND TONIGHT...

MAZ022>024-032330-
/O.CON.KBOX.WI.Y.0015.100303T1700Z-100304T0900Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1017 AM EST WED MAR 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

NORTHEAST WINDS WILL INCREASE TODAY WITH A POTENTIAL FOR
SUSTAINED WINDS GREATER THAN 30 MPH AND GUSTS GREATER THAN 45 MPH
DURING THE AFTERNOON AND AT NIGHT. THE HIGHEST LIKELIHOOD FOR
THIS WIND WILL BE ON NANTUCKET AND ALONG OUTER CAPE COD.

A STORM MOVING UP THE COAST WILL BRING THIS POTENTIAL FOR WIND.
THE STORM WILL PASS WELL SOUTH AND EAST OF NANTUCKET TONIGHT AND
THEN MOVE SOUTH OF NOVA SCOTIA ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
560 
WWUS71 KBOX 032117
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EST WED MAR 3 2010

...A LARGE GALE CENTER PASSING WELL SOUTHEAST OF NANTUCKET TONIGHT
WILL BE SLOW TO DEPART THURSDAY...

MAZ022>024-040530-
/O.EXT.KBOX.WI.Y.0015.000000T0000Z-100304T1300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
417 PM EST WED MAR 3 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THURSDAY.

THIS ADVISORY IS FOR CAPE COD AND THE ISLANDS.

NORTHEAST WINDS WILL OCCASIONALLY INCREASE TONIGHT TO SUSTAINED VALUES
JUST OVER 30 MPH WITH GUSTS OF 45 TO 50 MPH. THE MOST LIKELY REGION
FOR THESE WINDS IS THE LOWER CAPE FROM CHATHAM ONTO NANTUCKET ISLAND.

THE WIND WILL TURN NORTHERLY ON THURSDAY AND GRADUALLY DIMINISH IN
THE AFTERNOON AND NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
232 
WWUS71 KBOX 040334
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1034 PM EST WED MAR 3 2010

...A LARGE GALE CENTER PASSING WELL SOUTHEAST OF NANTUCKET
TONIGHT WILL BE SLOW TO DEPART THURSDAY...

MAZ022>024-041145-
/O.CON.KBOX.WI.Y.0015.000000T0000Z-100304T1300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1034 PM EST WED MAR 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THURSDAY. 

THIS ADVISORY IS FOR CAPE COD AND THE ISLANDS.

NORTHEAST WINDS WILL OCCASIONALLY REACH SUSTAINED VALUES JUST OVER
30 MPH WITH GUSTS OF 45 TO 50 MPH. THE MOST LIKELY REGION FOR THESE
WINDS IS ALONG THE OUTER CAPE AND ON NANTUCKET ISLAND.

THE WIND WILL TURN NORTHERLY ON THURSDAY AND GRADUALLY DIMINISH
IN THE AFTERNOON AND NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

WTB
862 
WWUS71 KBOX 040859
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EST THU MAR 4 2010

...A LARGE GALE CENTER WILL MOVE FARTHER OUT TO SEA TODAY...

MAZ022>024-041300-
/O.CON.KBOX.WI.Y.0015.000000T0000Z-100304T1300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
359 AM EST THU MAR 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

THIS ADVISORY IS FOR CAPE COD AND THE ISLANDS.

NORTH TO NORTHEAST WINDS WILL OCCASIONALLY REACH SUSTAINED VALUES
JUST OVER 30 MPH WITH GUSTS OF 45 TO 50 MPH. THE MOST LIKELY REGION
FOR THESE WINDS IS ALONG THE OUTER CAPE AND ON NANTUCKET ISLAND.

THE WIND WILL GRADUALLY DIMINISH DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

WTB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:35 AM EST, 14 minutes earlier.

Area forecast discussion, Mar 3, 3:35 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
335 AM EST WED MAR 3 2010

.SYNOPSIS...
LOW PRESSURE OFF NORTH CAROLINA WILL INTENSIFY AS IT MOVES NORTHEAST
TODAY. THE LOW WILL PASS WELL SOUTH AND EAST OF NEW ENGLAND...BUT
WILL BRING A LIGHT SNOWFALL TO THE REGION TODAY AND TONIGHT.
LINGERING LIGHT SNOW IS POSSIBLE IN SOUTHEAST NEW ENGLAND THURSDAY.
DRY AND PLEASANT WEATHER IS EXPECTED FRIDAY THROUGH THE WEEKEND

&&

NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS CONTINUE TO LOWER AND THICKEN WITH RADAR SHOWING PCPN ALONG
THE SOUTH NEW JERSEY COAST. EXTRAPOLATION OF THE LEADING EDGE WOULD
BRING IT TO THE SOUTH COAST AROUND 11Z. WE HAVE USED THIS TIMING
RATHER THAN THE MODELS THROUGH THIS MORNING. PAST THAT...THE MODELS
ARE IN FAIR AGREEMENT ON THE PASSAGE OF THE SURFACE LOW CENTER ACROSS
37.5N/70W WITH DEEP MOISTURE AND AT LEAST SOME LIFT OVER ALL OF THE
FORECAST AREA. MORE SUBSTANTIAL LIFT IN THE PRIME NUCLEATION ZONE
BRUSHES THE CAPE AND ISLANDS THIS EVENING IN THE NAM BUT EXTENDS
FARTHER INTO SOUTHEAST MASS IN THE GFS. SO THE MOST PRECIP WOULD BE
OVER SOME PART OF SOUTHEAST MASS AND MAYBE ADJACENT RI.

THERMAL PROFILES ARE BORDERLINE BUT SUPPORTIVE OF SNOW. BUT THERE IS
NO COLD SURFACE AIR AVAILABLE AND SO TEMPS SHOULD REMAIN IN THE
30S...ENOUGH TO CREATE EITHER RAIN OR A RAIN/SNOW MIX WITH ANY
HEAVIER BURSTS AS MOSTLY SNOW. THESE TEMPERATURES WILL MAKE
ACCUMULATION DIFFICULT ESPECIALLY ON PAVEMENT.

INCREASING WINDS THIS AFTERNOON WITH GUSTS NEAR 40 KNOTS POSSIBLE. WE
WILL ISSUE A WIND ADVISORY FOR CAPE COD AND NANTUCKET. THIS WILL
CONTINUE INTO THE NIGHT.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
WITH THE COOLING TEMPS THIS EVENING THE POSSIBLITY OF CHANGE TO SNOW
AND ACCUMULATION INCREASES. NAM AND GFS SHOW 0.5 INCH QPF OVER CAPE
COD...THE ECMWF AND GGEM SHOW 0.25 INCHES. IF EVERYTHING FELL AS SNOW
WE MIGHT EXPECT 3-6 INCHES ALONG THE SOUTH COAST/CAPE/ISLANDS WITH
LESSER AMOUNTS NORTH AND WEST. THE LESS THAN IDEAL THERMAL PROFILE
SUGGESTS LESS ACCUMULATION...WE WILL GO WITH ROUGHLY HALF AND
FORECAST 1.5 TO 3 INCHES ACCUMULATION. EAST- NORTHEAST FLOW INTO THE
WORCESTER HILLS MIGHT ALSO BRING 1.5 TO 3 INCHES IN THAT ZONE...BUT
LESS CONFIDENCE IN THAT PART OF THE FORECAST.

STRONG WINDS...ESPECIALLY GUSTS...CONTINUE WITH ADVISORY-LEVEL VALUES
FORECAST. WILL CONTINUE THE WIND ADVISORY FOR CAPE COD AND NANTUCKET.

THE LOW MOVES SOUTH OF NOVA SCOTIA THURSDAY BUT THE UPPER LOW SHOULD
CONTINUE TO EXTEND BACK ACROSS NEW ENGLAND. THIS ALONG WITH LINGERING
DEEP MOISTURE...AND LIFT IN THE PRIME ZONE...SHOULD KEEP THE
POTENTIAL FOR SNOW OR SNOW SHOWERS OVER EASTERN SECTIONS. WILL GO
WITH CATEGORICAL POPS FOR THE CAPE AND ISLANDS...LIKELY POPS FOR
EASTERN MASS AND RI. EVEN SO...QPF WILL BE LIGHT SNOW ADDITIONAL SNOW
ACCUMULATION SHOULD ALSO BE LIGHT.  TEMPS SHOULD AGAIN BE IN THE 30S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT... THE STRONG OCEAN STORM WILL CONTINUE TO MOVE
FURTHER AWAY FROM OUR REGION THURSDAY NIGHT. HOWEVER...UPPER LEVEL
TROUGH HANGING BACK SHOULD RESULT IN A FEW LEFT OVER SNOW SHOWERS
ESPECIALLY ACROSS OUR SOUTHEAST ZONES. WILL RUN WITH CHANCE POPS
ACROSS THE EASTERN HALF OF THE REGION...WITH LIKELY POPS ACROSS THE
CAPE/ISLANDS WHERE FORCING WILL BE THE BEST. SOUNDINGS APPEAR COLD
ENOUGH TO SUPPORT MAINLY LIGHT SNOW ACROSS THE REGION OVER THIS
TIME...DESPITE MARGINAL SURFACE TEMPERATURES. ANY ADDITIONAL SNOWFALL
ACCUMULATIONS SHOULD BE RATHER LIGHT AND CONFINED TO THE FAR
SOUTHEAST SECTIONS. IT ALSO SHOULD BE WINDY ON THE COASTAL
PLAIN...ESPECIALLY ON THE CAPE/ISLANDS WHERE WE WILL LIKELY NEED A
WIND ADVISORY.

LOWS THURSDAY NIGHT SHOULD BE A FEW DEGREES WARMER THAN MOST OF THE
GUIDANCE WITH LOTS OF CLOUDS. EXPECT LOWS MAINLY IN THE 20S TO LOWER
30S.

FRIDAY...
DRIER AIR FROM THE NORTH SHOULD ALLOW FOR PARTIAL CLEARING TO
DEVELOP DURING THE AFTERNOON FROM NORTH TO SOUTH.  THE EXCEPTION MAY BE
ON THE CAPE/ISLANDS WITH NORTHERLY SURFACE CAUSING LOW CLOUDS TO
HANG TOUGH.  GUIDANCE NUMBERS MAY BE A BIT TOO COOL WITH THE STRONG
MARCH SUN ANGLE AND MAY SEE HIGHS CLIMB INTO THE LOWER 40S ACROSS MUCH OF
THE REGION.  NORTHERLY WINDS BLOWING OVER THE CHILLY OCEAN SHOULD
KEEP THE CAPE/ISLANDS CHILLIER WITH HIGHS IN THE 35 TO 40 DEGREE
RANGE.

SATURDAY THROUGH MONDAY...
A DRY AND BEAUTIFUL EARLY MARCH WEEKEND IS IN THE CARDS FOR SOUTHERN
NEW ENGLAND.  GENERALLY EXPECT PARTLY SUNNY SKIES OVER THIS PERIOD
WITH PLEASANTLY MILD AFTERNOON/S.  GUIDANCE MAY BE A TAD COOL WITH
THE STRONG MARCH SUN ANGLE.  HIGHS SHOULD RANGE FROM WELL UP INTO
THE 40S...TO AROUND 50.  WILL HAVE TO WATCH FOR THE POTENTIAL FOR
LOCALIZED AFTERNOON SEA BREEZES AND LOCALLY COOLER ON THE IMMEDIATE
COAST AT TIMES.  REGARDLESS...EXPECT A NICE STRETCH OF WEATHER WITH
SLIGHTLY ABOVE NORMAL TEMPERATURES.

MONDAY NIGHT AND TUESDAY...
LONG RANGE MODELS DIFFER CONSIDERABLY ON TIMING OF SHORTWAVES AT
THIS POINT.  THERE DOES APPEAR TO BE AN UPPER LEVEL DISTURBANCE
MOVING THROUGH SOMETIME MONDAY NIGHT/TUESDAY.  WILL RUN WITH LOW
CHANCE POPS TO COVER THIS POTENTIAL.  AT THIS POINT...MOST OF WHAT
FALLS SHOULD BE LIQUID ALTHOUGH CAN NOT RULE OUT SOME WET SNOW AT
SOME POINT ACROSS THE DISTANT INTERIOR.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
TODAY...EARLY MORNING VFR BUT WITH MVFR CIGS MOVING NORTH FROM LONG
ISLAND AND IFR CONDITIONS FARTHER SOUTH IN VIRGINIA. EXPECT CIGS TO
FALL TO MVFR THIS MORNING WITH IFR CIGS AND VSBYS DEVELOPING IN
RAIN/SNOW DURING THE AFTERNOON ESPECIALLY IN RI AND SOUTHEASTERN
MASS. INCREASING NORTHEAST WINDS WITH GUSTS 30 TO 40 KNOTS AT FMH-
HAY-ACK LATER IN THE AFTERNOON.

TONIGHT...WIDESPREAD MVFR AND IFR IN RAIN AND SNOW...BECOMING ALL
SNOW AT NIGHT. CONTINUED STRONG NORTHEAST WINDS WITH GUSTS TO 40
KNOTS AT ACK...POSSIBLY FMH-HYA.

THURSDAY...MVFR/IFR IN LOW CIGS AND SNOW IN THE EAST. VFR WITH
AREAS OF MVFR IN SCATTERED SNOW SHOWERS WEST. NORTH WINDS GUSTING TO
25 KNOTS INLAND AND 30-35 KNOTS CAPE AND ISLANDS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT...MODERATE CONFIDENCE IN MVFR CEILINGS ESPECIALLY
ACROSS THE COASTAL PLAIN WITH MARGINAL MVFR/VFR CEILINGS EXPECTED IN
THE INTERIOR.

FRIDAY...MVFR CONDITIONS SHOULD IMPROVE TO VFR BY AFTERNOON WITH THE
EXCEPTION OF THE FMH/HYA/ACK TERMINALS WHERE IT MAY BE SLOWER PROCESS.

SATURDAY AND SUNDAY...HIGH CONFIDENCE IN VFR.

&&

.MARINE...
TODAY...STRONG OCEAN STORM MOVES UP THE COAST.  INCREASING WIND AND
SEAS TODAY WITH NORTHEAST GALES IN THE AFTERNOON MOST WATERS. SEAS
BUILDING TO 8-10 FEET ON THE OUTER WATERS. WINDS BUILDING TO 25 KNOTS
ON BOSTON HARBOR AND NARRAGANSETT BAY.

TONIGHT...OCEAN STORM PASSES WELL SOUTH AND EAST OF NANTUCKET. NORTHEAST
GALES BECOME NORTH GALES OVERNIGHT. SEAS BUILD TO 10-14 FEET ON THE
OUTER WATERS.

THURSDAY...OCEAN STORM MOVES OFF TO THE EAST. NORTH WINDS GUSTING TO
40 KNOTS ON THE EASTERN WATERS AND 35 KNOTS MOST OTHER WATERS. GALES
WILL CONTINUE THROUGH THE DAY.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT... ALTHOUGH THE STRONG OCEAN STORM WILL CONTINUE TO
MOVE AWAY FROM THE REGION...ENOUGH OF A PRESSURE GRADIENT WILL REMAIN
IN PLACE. THEREFORE...EXPECT NORTHERLY WIND GUSTS OF 35 TO 40 KNOTS
TO CONTINUE FOR MOST OF THE WATERS.

FRIDAY AND FRIDAY NIGHT...
WINDS WILL BE ON A DOWNWARD TREND AS HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST.  HOWEVER...STILL EXPECT NORTHWEST SCA WIND GUSTS TO
PERSIST INTO THE EVENING.  SCA SEAS WILL PERSIST THROUGH THE
NIGHT ACROSS THE OUTER-WATERS.

SATURDAY AND SUNDAY...
HIGH PRESSURE BUILDS IN SO EXPECT WINDS TO GENERALLY BE BELOW SCA
THRESHOLDS OVER THIS TIME.  LINGERING SCA SEAS ACROSS THE
OUTER-WATERS SHOULD DROP BELOW THRESHOLDS SOMETIME SATURDAY NIGHT
AND REMAIN THAT WAY INTO SUNDAY.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD WATCH CONTINUES FOR THE ENTIRE EASTERN MA COASTLINE AS
STRONG OCEAN STORM PASSES SOUTHEAST OF NEW ENGLAND TONIGHT. THE LATE
NIGHT HIGH TIDE /130 AM TO 230 AM/ IS THE VULNERABLE TIDE WITH AN
EXPECTED SURGE OF 1.5 FT TO 2.0 FT. THIS WILL YIELD WATER LEVELS AT
MOST LOCATIONS ONLY 0.5 FT TO 1.0 FOOT BELOW FLOOD STAGE. WAVES JUST
OFFSHORE ARE EXPECTED TO INCREASE 10 TO 14 FEET FT DURING THIS TIME.
WAVE ACTION OF THIS MAGNITUDE ON TOP OF THIS ELEVATED WATER LEVEL
WILL LIKELY YIELD WAVES CRASHING OVER SEAWALLS AND RUNNING UP VERY
HIGH ON AREA BEACHES. THEREFORE THE RISK FOR WIDESPREAD MODERATE
COASTAL FLOODING IS FAIRLY HIGH.

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER AT BLUE HILL MAY BE OFF THE AIR
FOR A GOOD PORTION OF THIS WEEK DUE TO A BAD ANTENNA. WE APOLOGIZE
FOR ANY INCONVENIENCES THIS MAY CAUSE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...COASTAL FLOOD WATCH LATE TONIGHT FOR MAZ007-015-016-019-
     022>024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EST THURSDAY FOR
     ANZ231>235-237-250-251-254>256.
     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 5 PM EST
     THURSDAY FOR ANZ230-236.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EST EARLY
     THIS MORNING FOR ANZ250-254.

&&

SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...WTB/FRANK
MARINE...WTB/FRANK
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Mar 2, 4:33 PM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EST TUE MAR 2 2010

CTZ002>004-MAZ002>006-008>014-017-018-020-021-026-NHZ011-012-015-
RIZ001>008-032145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
433 PM EST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW AREA RIVERS ARE STILL IN MINOR FLOOD. PLEASE SEE THE LATEST
FLOOD STATEMENT FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY THAT A WINTER WEATHER ADVISORY MAY BE
NEEDED FOR SOUTHEAST MASSACHUSETTS...INCLUDING THE CAPE AND ISLANDS
WEDNESDAY INTO WEDNESDAY NIGHT FOR ACCUMULATING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-032145-
DUKES MA-
433 PM EST TUE MAR 2 2010

...COASTAL FLOOD WATCH IN EFFECT LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-024-032145-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
433 PM EST TUE MAR 2 2010

...COASTAL FLOOD WATCH IN EFFECT LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

THERE IS A HIGH PROBABILITY THAT A WIND ADVISORY WILL BE NEEDED
ACROSS PLYMOUTH COUNTY IN MASSACHUSETTS...AS WELL AS THE CAPE AND
ISLANDS WEDNESDAY AFTERNOON AND NIGHT. THE WIND ADVISORY MAY NEED TO
BE CONTINUED INTO THURSDAY FOR PORTIONS OF THE CAPE AND NANTUCKET.
THERE ALSO IS A LOW PROBABILITY THAT HIGH WIND WATCH/WARNING CRITERIA
MAY BE MET ACROSS THE OUTER-CAPE AND NANTUCKET WEDNESDAY AFTERNOON AND NIGHT.

THERE ALSO IS A LOW PROBABILITY THAT A WINTER WEATHER ADVISORY MAY BE
NEEDED FOR SOUTHEAST MASSACHUSETTS...INCLUDING THE CAPE AND ISLANDS
WEDNESDAY INTO WEDNESDAY NIGHT FOR ACCUMULATING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-032145-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
433 PM EST TUE MAR 2 2010

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-032145-
BOSTON HARBOR-NARRAGANSETT BAY-
433 PM EST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF BRIEF NORTHERLY GALE FORCE WIND GUSTS
EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 12:45 AM ESTSmall Craft AdvisoryBOX4 days
Mar 3, 12:45 AM ESTSmall Craft Advisory for Hazardous SeasBOX3 hr
Mar 3, 2:31 PM ESTWinter Weather AdvisoryBOXBarnstable, Dukes, Nantucket, Norfolk, Plymouth13 hr
Mar 3, 3:35 PM ESTCoastal Flood WarningBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more12 hr

Nearby

Wind Advisories in Massachusetts, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.